MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/166/070
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that the pilot balloon to a smiths medical portex endotracheal tube was observed to be leaking.There were no reported adverse effects.
 
Event or Problem Description
Investigation completed and will be summarized in h 10.
 
Additional Manufacturer Narrative
Other text: investigation received on a smiths medical intubation|portex endotracheal tubes siliconized.Three pictures received for evaluation.Used sample for testing with evaluation p/n 100/166/070 with lot number reported as unknown during functional testing the complaint was confirmed when submerging under water.Quality review was opened with no discrepancies revealed.The manual was reviewed and suggested instruction may have caused incident.According to below statement this may have been cause of incident.10016024-001 rev.100 instructions for use - portex tracheal tubes was reviewed; in precautions section on point 6 states guard against cuff damage by avoiding contact with sharp edges?.Per mp tmfl-tj070 rev 107.
 
Additional Manufacturer Narrative
Investigation received on a smiths medical intubation|portex endotracheal tubes siliconized.Three pictures received for evaluation.Used sample for testing with evaluation p/n 100/166/070 with lot number reported as unknown during functional testing the complaint was confirmed when submerging under water.Quality review was opened with no discrepancies revealed.The manual was reviewed and suggested instruction may have caused incident.According to below statement this may have been cause of incident.10016024-001 rev.100 ? instructions for use - portex tracheal tubes was reviewed; in precautions section on point 6 states? guard against cuff damage by avoiding contact with sharp edges?.Per mp tmfl-tj070 rev 107.
 
Event or Problem Description
Investigation completed and will be summarized in h 10.
 
Additional Manufacturer Narrative
Other, other text: investigation received on a smiths medical intubation|portex endotracheal tubes siliconized.Three pictures received for evaluation.Used sample for testing with evaluation p/n 100/166/070 with lot number reported as unknown during functional testing the complaint was confirmed when submerging under water.Quality review was opened with no discrepancies revealed.The manual was reviewed and suggested instruction may have caused incident.According to below statement this may have been cause of incident.10016024-001 rev.100 ? instructions for use - portex tracheal tubes was reviewed; in precautions section on point 6 states ?guard against cuff damage by avoiding contact with sharp edges?.Per mp tmfl-tj070 rev 107:.

Brand Name
PORTEX
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
MDR Report Key10547287
Report Number3012307300-2020-09440
Device Sequence Number3344790
Product Code BTR
UDI-Device Identifier15019315054082
UDI-Public15019315054082
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number100/166/070
Device Catalogue Number100/166/070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer10/26/2020
10/26/2020
10/26/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date11/23/2020
11/24/2020
11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1